MAUDE Adverse Event Report: SYNTHES GMBH AIMING ARM FOR ADOLESCENT LFN NAIL-EX; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH AIMING ARM FOR ADOLESCENT LFN NAIL-EX; GUIDE, SURGICAL, INSTRUMENT
Model Number 03.010.227
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h4, h6: without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2023, the adolescent nail aiming arm gold locking cam broke off during recon screw application.Procedure was completed successfully without any surgical delay.Fragments were generated.No patient consequences.This report is for one (1) aiming arm for adolescent lfn nail-ex.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: part number: 03.010.227.Lot number: 101p790.Manufacturing site: haegendorf.Release to warehouse date: 07 october 2021.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Additionally, a review of the photo evidence provided was performed.Visual analysis of the returned sample and photo evidence revealed that aiming arm for adolescent lfn nail-ex had locking knob components fallen apart.All components were returned.No other issue was identified.A dimensional inspection was unable to be performed due to post-manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the aiming arm for adolescent lfn nail-ex would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.H4: device manufacture date corrected.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM FOR ADOLESCENT LFN NAIL-EX
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key16993807
Report Number8030965-2023-06589
Device Sequence Number17902304
Product Code FZX
UDI-Device Identifier10886982068095
UDI-Public(01)10886982068095
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.227
Device Catalogue Number03.010.227
Device Lot Number101P790
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer06/06/2023
06/30/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date06/26/2023
07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient Age14 YR
Patient SexMale